Talk About Marriage banner
Status
Not open for further replies.
1 - 15 of 15 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
Please explain this to a clueless man. *I am asking because my wife and I have had some issues in the past couple years, with a lot of evasion and dishonesty on her part. *

My wife was on the pill through August. *Then she went off for a cycle in September. *Her period ended on September 5th, but she didn't get a refill until September 10th, and decided not to start it until the next cycle. *She doesn't start her next cycle until October 6th or 7th (I remember these dates because we were traveling together both times.) *On the 4th I asked her if she was late and she said no. *She was done by the 10th or 11th. *Then she apparently went back on the pill. *This weekend she told me was spotting and couldn't have sex--understandable. *The weird thing is that she's 18 days into her pills, but it's only been 12 days since her period ended. *I'm guessing there is a perfectly reasonable explanation for this that I'm too clueless to understand. *I don't want to ask her for obvious reasons.
Posted via Mobile Device
 

·
Registered
Joined
·
4,372 Posts
There are a few specific times when you're supposed to start taking the pills. Read here: Birth Control Pills - Care Guide

Spotting is normal when you stop and start pills. It's caused by fluctuating hormone levels that eventually even out.

It's actually not a good idea to just stop for a month and then restart. That can mess up the hormone levels and you can accidentally get pregnant.

What exactly are you suspicious of in this situation?
 

·
Registered
Joined
·
2,887 Posts
The pill is not fool proof for preventing pregnancy, plus it puts extra hormones in your body. I'm not a fan of the pill. We always used condoms.

It takes 7 days after starting a new pack for the pill to become effective if she skipped a week to a month before starting a new cycle. However, your only suppose to take the pill 3 weeks and have that 4th week off. Those last 7 pills are sugar pills and unnecessary. If she took 2 weeks off, you need to wait 7 days before you stop using extra protection.

Plus, there are a lot of medicines that will stop the pill from working. One is antibiotics. I think sudafed might too, but I can't remember.

The pill will cause break through bleeding and can even stop a period from coming. That is normal. If your worried she's pregnant, take a pregnancy test. The ones at the dollar store work just fine.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #7 ·
Maybe she's trying to cover up a pregnancy (someone else's) and lying to you? Gonna blame it on the pills?
I thought she might be pregnant, mine or possibly otherwise. During the time she was late she got really dizzy and sick one morning. She had morning sickness when she was pregnant with our kids, so it got my attention.
Posted via Mobile Device
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #8 ·
There are a few specific times when you're supposed to start taking the pills. Read here: Birth Control Pills - Care Guide

Spotting is normal when you stop and start pills. It's caused by fluctuating hormone levels that eventually even out.

It's actually not a good idea to just stop for a month and then restart. That can mess up the hormone levels and you can accidentally get pregnant.

What exactly are you suspicious of in this situation?
That she was pregnant at some point recently. Reading my initial post, I can see how confusing it is. The important facts are that she stopped taking the pill at the start of her cycle in early September; her period in early October was 10 or so days late; she got dizzy and sick one morning during the time she was late; she's had morning sickness before; mysteriously, she's about 6 days ahead in her pills based on when her last period ended. And now she's spotting.
Posted via Mobile Device
 

·
Registered
Joined
·
4,365 Posts
Hm. The Plan B pill is a high dose of hormones. I wonder if she found herself possibly pregnant, didn't want it and decided to take a week's worth of pills trying to solve it herself.

But really - just ask her. You can just explain you are concerned about her health and BC is the responsibility of both parties.
 

·
Registered
Joined
·
4,453 Posts
As others have said, spotting is normal in the sort of scenario you describe. IME, fluctuating hormones can also cause odd symptoms like dizziness and nausea.

I think the important question is, why do you think she would conceal a pregnancy from you, if this were the case?
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #11 ·
Hm. The Plan B pill is a high dose of hormones. I wonder if she found herself possibly pregnant, didn't want it and decided to take a week's worth of pills trying to solve it herself.

But really - just ask her. You can just explain you are concerned about her health and BC is the responsibility of both parties.
That's kinda what I was thinking. In that situation I would support whatever she wanted to do, but I'd like to know. I'd like to ask her, but we've been having a really rough time recently, and I don't want her to feel like I'm accusing her of something. And, based on past experience, she wouldn't tell me the truth anyway. Also, as a side note, I've been using condoms since she's been off the pill, and we haven't had any accidents. I'm guessing it's just a hormonal thing going on and off the pill, but taking the extra pills is pretty weird.
Posted via Mobile Device
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #12 ·
As others have said, spotting is normal in the sort of scenario you describe. IME, fluctuating hormones can also cause odd symptoms like dizziness and nausea.

I think the important question is, why do you think she would conceal a pregnancy from you, if this were the case?
Either because we've been at odds and she doesn't want a baby right now, or because it's not mine. The first is much more likely, but the second is not out of the question. She spends crazy amounts of time at work after hours, to the extent that our marriage counselor is suspicious of her. But that's really the only reason I would have to be suspicious. I looked into that a year ago, and found nothing.
Posted via Mobile Device
 

·
Registered
Joined
·
856 Posts
So much stress for you! Keep using those condoms, I would be damn honest and tell her that with the marriage this shaky the last thing either of you needs is a pregnancy.
Plus honestly, as we all know AIDS, Hep. C and a lot of stuff is out there.
 

·
Registered
Joined
·
579 Posts
It's normal in my experience. Once tricked me into thinking I was pregnant though because I skipped an entire cycle. I was panicking! THEN I bled for 3 weeks!!!!!! 3 WEEKS! And as the cycle was ending I started ANOTHER period near the end of the last.

I'm all good now though but that's how screwed up I got with the BC... It was called Alesse I think.

Oh.. Also woke up in the middle of the night with a piercing migraine and threw up all over the place.
 

·
Registered
Joined
·
4,453 Posts
Either because we've been at odds and she doesn't want a baby right now, or because it's not mine. The first is much more likely, but the second is not out of the question. She spends crazy amounts of time at work after hours, to the extent that our marriage counselor is suspicious of her. But that's really the only reason I would have to be suspicious. I looked into that a year ago, and found nothing.
Posted via Mobile Device
Is it possible for you to have a session on your own with the MC where you can discuss your fears?

I think if I were in a similar situation, I might be tempted to take the bull by the horns and casually ask your W: "You know these problems you had when you went off then back onto the pill? Was there any chance you could have been pregnant?" Said in the right way, she wouldn't think that you were being suspicious of her, just curious...
 
1 - 15 of 15 Posts
Status
Not open for further replies.
Top